How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 17821
Experience:  15 years of experience as a small animal veterinarian
14018973
Type Your Dog Veterinary Question Here...
Dr. Bruce is online now
A new question is answered every 9 seconds

My 12 week old siberian husky just accidently ate my golden

Customer Question

my 12 week old siberian husky just accidently ate my golden epilepsy medicine Levetieacetam 750 mg.
JA: IÂ’m sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name?
Customer: Kanu
JA: Forgive me, but I'm not following. One more time, please?
Customer: our puppy, Kanu, ate our other dogs medicine...
JA: Anything else I can tell the Veterinarian before I connect you two?
Customer: the puppy weighs about 20lb.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. Bruce replied 7 months ago.
Hi. Welcome to Just Answer. My name is***** Thank you for your question about Kanu. Ho long ago did this ingestion happen? Does he have any health issues or is on any other medications?
Customer: replied 7 months ago.
no she has no health issues and she ate it about 10 minutes ago
Expert:  Dr. Bruce replied 7 months ago.
Thanks for answering those questions. This shouldn't be a bad situation at all. Here is the excerpt from Plumb's Veterinary Drug Formulary:Overdosage/Acute ToxicityLevetiracetam is a relatively safe agent. Dogs given 1200 mg/kg/day (approximately 20X therapeutic dosage) developed only salivation and vomiting. When some dogs are started on this medication and given a loading dose, they can get 60 mg / kg. For a 20 pound dog, that would be 545 mg or so. In a situation like this, there shouldn't be any need to worry about a toxicity issue and there isn't any big need to treat anything here. She may be a little off or nauseated, but I wouldn't expect much else.